Florida, 2016Damaging Wind and Heavy Rain in Florida, June 30, 2016
June 30, 2016 · NWS JAX · 2 events in 2 counties and zones
An upper level trough was across the eastern CONUS with a short wave trough moving through the base of the trough during the afternoon and evening which enhanced diurnal convection.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough was across the eastern CONUS with a short wave trough moving through the base of the trough during the afternoon and evening which enhanced diurnal convection.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 30, 7:53 AM EST, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 30, 7:53 AM EST, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
853 AM EDT THU JUN 30 2016
.UPDATE...Upper shortwave trough will push convection now along
the Gulf coast ne into the Suwanee Valley and across ne Fl and se
Ga through the afternoon. Expect storms to increase in areal coverage
and intensity as storms merge with the east coast seabreeze front by
late afternoon and evening. Strong gusty winds with heavy
downpours and frequent lightning strikes will accompany the
stronger storms. Cell motion will be to the northeast at 10-15
mph.
&&
.AVIATION...VFR conditions through this morning. Storms will
affect GNV after 16z...and then east coast sites after 18z with
MVFR/IFR conditions in thunderstorms until around 00z. Winds will
be light sw becoming se near the east coast this afternoon as the
seabreeze forms.
&&
.MARINE...SW winds near 10 knots becoming se this afternoon with
seas 2 to 3 feet. Storms will move ne to the into the coastal waters
by late afternoon and evening.
Rip Currents: low risk through Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 90 74 91 74 / 60 50 50 20
SSI 88 75 88 77 / 60 50 50 30
JAX 92 74 92 75 / 60 50 60 30
SGJ 88 75 89 76 / 60 50 60 30
GNV 90 74 91 74 / 50 40 60 20
OCF 91 74 91 75 / 50 30 50 20
&&
.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&
Zibura
Hazardous weather outlook, Jun 30, 2:21 AM EST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 AM EDT THU JUN 30 2016
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-010730-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
321 AM EDT THU JUN 30 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE REGION THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL
BE CAPABLE OF PRODUCING GUSTY WINDS UP TO 55 MPH AND FREQUENT
LIGHTNING STRIKES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED...MAINLY DURING
THE AFTERNOON AND EVENING HOURS. HEAVY DOWNPOURS...STRONG GUSTY
WINDS...AND FREQUENT LIGHTING STRIKES WILL OCCUR WITHIN STRONGER
STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Jun 30, 8:03 AM EST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
903 AM EDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL W PALM COAST 29.57N 81.21W
06/29/2016 E0.50 INCH FLAGLER FL EMERGENCY MNGR
HAIL UP TO DIME SIZE REPORTED IN PALM COAST.
&&
MZSpecial weather statement, Jun 30, 12:21 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
121 PM EDT THU JUN 30 2016
FLZ023-030-031-301800-
BAKER FL-BRADFORD FL-UNION FL-
121 PM EDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION...NORTHEASTERN
BRADFORD AND SOUTHEASTERN BAKER COUNTIES UNTIL 200 PM EDT...
AT 120 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RAIFORD...MOVING NORTHEAST AT 25 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
RAIFORD...MACCLENNY...GLEN ST. MARY AND ELLERBEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3001 8223 3016 8239 3033 8206 3011 8206
TIME...MOT...LOC 1720Z 216DEG 21KT 3009 8225
ZIBURA
Thunderstorm Wind, Baker
- When
- June 30, 12:35 PM EST
- Where
- Baker County, 3.51 mi S of Knabb
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 30.220, -82.170
A tree was blown down at Mudd Lake Road and Highway 125. The cost of damage was unknown, but it was estimated for the event to be included in Storm Data.
Heavy Rain, Flagler
- When
- June 30, 1:20 PM EST to 2:45 PM EST
- Where
- Flagler County, 1.2 mi E of Bunnell
- Reported by
- Emergency Manager
- Coordinates
- 29.470, -81.240
About 2.51 inches of rainfall was measured at the Flagler County emergency operations center.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Nebraska, June 30, 2016$125,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Iowa, June 30, 2016$15,000 · 56 kt wind · 5 events
- Hail and Damaging Winds in Kansas, June 30, 2016$10,000 · 1 in hail · 7 events
- Hail and Damaging Wind in South Carolina, June 30, 2016$5,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Montana, June 30, 20161.75 in hail · 5 events
- Hail and Damaging Winds in Minnesota, June 30, 2016$10,000 · 56 kt wind · 3 events
- Damaging Winds in Wisconsin, June 30, 2016$6,000 · 52 kt wind · 3 events
- Hail and Damaging Wind in South Carolina, June 30, 20161 in hail · 3 events
- Hail and Damaging Wind in North Carolina, June 30, 201650 kt wind · 3 events
- Hail and Damaging Wind in Missouri, June 30, 201652 kt wind · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 30, 20162 events
- Damaging Winds in Colorado, June 30, 201661 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641400, 641401.